How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

Hi, I have a quick question. I am taking Panafcort Prednisone

This answer was rated:

Hi, I have a quick question. I am taking Panafcort Prednisone 25mg 4 times daily for a week to assist with Bells Palsy off the back end of Shingles. At the end of the week on Wed I think the dose will then be lowered. At the moment I have been taking it for 4 1/2 Days. I am also on Lyrica 75mg 2 times daily and Tegretol 100mg 2times daily.

I have all RHS of Face and eye involved, yes the full house, oh joy. However at present I mfeel like I am having some minor breathing discomfort. I emphasise that the disomfort is minor, however I am a user of Seritide and Ventolin from time to time in the winter months and feel like I need to use it at the moment.

My question is can this be a reaction to the Prednisone at this level? Should I stop until calling or seeing my GP or is it ok to continue and use the puffer to alleviate the issue.

can you discuss your breathing symptoms further
is this like what usually happens
Customer: replied 5 years ago.

No this is the first time I've had an issue and I am just checking if it's ok to continue or to use the ventolin as well?

I emphasis it seems not too intense at the moment but I am due to take another 25mg shortly.

Prednisone does not have known reactions with the other meds and is often used along with ventolin.
if you use your ventolin and this is not getting better then you should seek assistance
Prednisone does not typically have breathing side effects, but with longer use it can have heart side effects such as heart failure.
however acute use is very seldom a problem

I would therefore suggest heart and lung exam at urgent care if this continues
Calling your docs service, etc.
There is no problem stopping it or reducing the dose now...somewhat less treatment of your condition however, and you should discuss with your doc.
good luck

Let me know if you have further questions

Please Click Accept to give answer credit so I am compensated for time and expertise. Come back if needed. Bonuses and positive feedback most helpful. Answers for informational purposes only, not to replace your physician advice or visit.

Dr. Thomas, MD and 2 other Medical Specialists are ready to help you
Customer: replied 5 years ago.
Ok Thanks
you are welcome
find me for any questions

Related Medical Questions